MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838400
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that balloon deflation failed and catheter entrapment occurred.The target lesion was located in the right coronary artery (rca).After crossing the lesion with a non-bsc guide wire, a 4.00 x 38 mm promus premier¿ drug eluting stent was deployed.However upon balloon deflation, the balloon failed to collapse properly and the catheter was hung up on the guide wire.The entire system was removed and a new guide wire and a balloon catheter were used to complete the procedure.No patient complications were reported and the patient¿s status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.The stent was not returned for analysis.It was deployed inside the patient¿s body as per complaint report.The sds was returned inserted inside a guide catheter.The balloon cones were reviewed and no issues were noted.Balloon wings were relaxed from their original folded position appearing as if positive pressure was applied.As part of the analysis, inflation of the device was attempted.The returned device was attached to an encore inflation device and positive pressure was applied in an attempt to inflate the balloon.The balloon inflated without any issues noted and deflated within 7 seconds which is within specification.A visual examination of the tip showed signs of damages at the distal edges of the tip.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system of the device.A visual and tactile examination of the outer and mid-shaft section found no issues with the extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was reported that balloon deflation failed and catheter entrapment occurred.The target lesion was located in the right coronary artery (rca).After crossing the lesion with a non-bsc guide wire, a 4.00x38mm promus premier¿ drug eluting stent was deployed.However upon balloon deflation, the balloon failed to collapse properly and the catheter was hung up on the guide wire.The entire system was removed and a new guide wire and a balloon catheter were used to complete the procedure.No patient complications were reported and the patient¿s status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6540483
Report Number2134265-2017-04389
Device Sequence Number734568
Product Code NIQ
UDI-Device Identifier08714729845041
UDI-Public(01)08714729845041(17)20170906(10)19066419
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2017
Device Model NumberH7493952838400
Device Catalogue Number39528-3840
Device Lot Number19066419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR